Alert archive / Oklahoma / Special Weather Statements in 2013
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 18, 2013, 3:00 PM CDT for Pittsburg County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2013, 3:00 PM CDT (20:00 UTC)
- Expired
- Jul 18, 2013, 3:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
County Pittsburg County, OK
The radar
The Norman radar (KTLX), 148 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1935 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621
WWUS84 KTSA 182000
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
300 PM CDT THU JUL 18 2013
OKZ073-182030-
PITTSBURG OK-
300 PM CDT THU JUL 18 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN PITTSBURG
AT 301 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF BLANCO TO 8 MILES SOUTH OF
PITTSBURG...MOVING NORTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...KIOWA...PITTSBURG...BLANCO AND
SAVANNA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3460 9589 3468 9589 3468 9609 3488 9595
3475 9562 3459 9574 3459 9588
TIME...MOT...LOC 2001Z 118DEG 11KT 3476 9573 3460 9586
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 18, 12:37 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 18, 12:37 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1237 PM CDT THU JUL 18 2013 .DISCUSSION... ELEVATED HEATING ON THE HIGHER TERRAIN HAS ONCE AGAIN SET OFF SOME ISOLATED TO WIDELY SCATTERED SHOWERS AS OF 1230 PM. THE LATEST DATA FROM THE HRRR SUGGESTS THAT THESE AFTERNOON POPCORN SHOWERS AND STORMS COULD ENCOMPASS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BY LATER IN THE AFTERNOON. SLIGHT CHANCE POPS HAVE BEEN EXPANDED NORTH AND WEST SOME...TO INCLUDE MOST AREAS EAST OF HIGHWAY 75. UPDATED PRODUCTS HAVE BEEN SENT. LACY && .PREV DISCUSSION... /ISSUED 1218 PM CDT THU JUL 18 2013/ DISCUSSION... THE 18Z TAF DISCUSSION IS INCLUDED BELOW. AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. SMALL CHANCES FOR A TSTM OVR SE OK/W CNTRL AR COULD AFFECT KMLC AND KFSM TAFS. WILL LEAVE OUT MENTION FOR NOW...AN AMEND MAY BE NEEDED LATER. AFTER SOME DENSE FOG AT KFYV 2 NIGHTS AGO...THERE WAS NO MORNING FOG THIS MORNING. THEREFORE...WILL NOT INCLUDE A MENTION OF FOG IN THIS SET OF TAFS AS THE GUIDANCE WOULD SUGGEST. LACY PREV DISCUSSION... /ISSUED 552 AM CDT THU JUL 18 2013/ DISCUSSION... VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD...THOUGH AT LEAST BRIEF MVFR VISIBILITY REMAINS POSSIBLE AT KFYV/KBVO EARLY THIS MORNING. ISOLATED THUNDERSTORMS POSSIBLE OVER FAR SE OKLAHOMA AND WESTERN WITH IMPACTS BRIEF AND VERY LOCALIZED. PREV DISCUSSION... /ISSUED 330 AM CDT THU JUL 18 2013/ DISCUSSION... FAIRLY TYPICAL SUMMER WEATHER ANTICIPATED FOR MUCH OF THE FORECAST PERIOD...WITH OUR AREA REMAINING UNDER UPPER RIDGING CONDITIONS. SHORT RANGE GUIDANCE SUGGESTS SOME WEAKNESS IN THE UPPER RIDGE TODAY AND FRIDAY...AND WILL CONTINUE WITH AFTERNOON LOW POPS MAINLY FOR PARTS OF SE OK/NW AR. HIGHS EXPECTED TO BE IN THE 90S AREAWIDE...AND CURRENT DEWPOINT FORECAST WILL KEEP HEAT INDEX VALUES BELOW ADVISORY CRITERIA. A WEAK FRONTAL BOUNDARY IS EXPECTED TO DROP INTO KS AND MO OVER THE WEEKEND...ALTHOUGH IT LOOKS TO REMAIN JUST TO OUR NORTH. HAVE KEPT SLIGHTLY HIGHER POPS ACROSS FAR NE OK/NW AR...NEAREST THE BOUNDARY...FOR BOTH SATURDAY AND SUNDAY. NWLY FLOW ALOFT WILL DEVELOP ACROSS THE CNTRL PLAINS SUNDAY AND INTO EARLY NEXT WEEK...WITH OUR AREA REMAINING JUST ALONG THE SRN EDGE OF THE STRONGER FLOW. THIS PATTERN SUGGESTS THAT THE BULK OF CONVECTION SHOULD REMAIN TO OUR NORTH...BUT WILL NEED KEEP AN EYE ON MCS ACTIVITY POTENTIALLY GRAZING SOME OF OUR AREA. STRONGER LOW-LEVEL SWLY FLOW WILL SUPPORT A SLIGHT WARMUP...WITH AFTERNOON TEMPS PUSHING THE UPPER 90S TO NEAR 100 ACROSS PARTS OF ERN OK GOING INTO MID-WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 96 74 96 75 / 10 10 10 10 FSM 96 74 97 74 / 20 10 20 10 MLC 94 71 95 72 / 20 10 10 10 BVO 96 68 96 72 / 10 0 10 10 FYV 93 68 92 70 / 20 10 20 10 BYV 91 69 93 71 / 20 10 20 10 MKO 95 71 96 73 / 20 10 10 10 MIO 97 72 96 74 / 10 10 10 10 F10 94 72 95 73 / 10 10 10 10 HHW 94 73 96 73 / 20 10 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...30
Hazardous weather outlook, Jul 18, 1:02 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
102 PM CDT THU JUL 18 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
102 PM CDT THU JUL 18 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA...WEST CENTRAL AND
NORTHWEST ARKANSAS.
ONSET...AFTER 2 PM...ENDING BY AROUND 8 PM.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...AFTER 2 PM.
DISCUSSION...
HOT AND HUMID WEATHER WILL CONTINUE THIS AFTERNOON WITH HEAT
INDICES EXPECTED TO CLIMB TO NEAR 100 DEGREES IN SOME SPOTS. THE
HEAT AND HUMIDITY WILL ALSO HELP TO PRODUCE ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS FROM SOUTHEAST OKLAHOMA NORTH AND EAST
INTO NORTHWEST ARKANSAS...MAINLY IN THE HIGHER TERRAIN. AN
ISOLATED DAMAGING DOWNBURST IS POSSIBLE WITH THE STRONGER CELLS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THRU MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE MAINLY OVER THE HIGHER
TERRAIN OF SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS ON FRIDAY. A
WEAK BOUNDARY WILL APPROACH THE KANSAS AND MISSOURI BORDER OVER
THE WEEKEND...LEADING TO AN INCREASE IN THUNDERSTORM CHANCES FOR A
FEW DAYS. HOT AND HUMID WEATHER WILL PERSIST THROUGH NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
LACYIn the hours before
Special weather statement, Jul 18, 3:00 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
300 PM CDT THU JUL 18 2013
OKZ073-182030-
PITTSBURG OK-
300 PM CDT THU JUL 18 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN PITTSBURG
AT 301 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF BLANCO TO 8 MILES SOUTH OF
PITTSBURG...MOVING NORTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...KIOWA...PITTSBURG...BLANCO AND
SAVANNA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3460 9589 3468 9589 3468 9609 3488 9595
3475 9562 3459 9574 3459 9588
TIME...MOT...LOC 2001Z 118DEG 11KT 3476 9573 3460 9586The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:24 PM CDT | Special Weather Statement | TSA | Pushmataha | 36 min |
Nearby
Special Weather Statements in Oklahoma, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.